Texas, 2021

Damaging Winds in Texas, June 7, 2021

June 7, 2021 · NWS SHV · 6 events in 3 counties and zones

A complex of showers and thunderstorms developed during the early morning hours of June 7th across Northwest Texas, and shifted east-southeast across North Texas throughout the morning, ahead of a shortwave trough that ejected east beneath an upper low pressure system that had begun to lift north across Southeast Oklahoma and Western Arkansas. The air mass ahead of this complex of storms across…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A complex of showers and thunderstorms developed during the early morning hours of June 7th across Northwest Texas, and shifted east-southeast across North Texas throughout the morning, ahead of a shortwave trough that ejected east beneath an upper low pressure system that had begun to lift north across Southeast Oklahoma and Western Arkansas. The air mass ahead of this complex of storms across the Ark-La-Tex warmed considerably throughout the day, resulting in moderately unstable conditions within a marginally sheared environment. Thus, the storms intensified as they entered East Texas and remained severe and they progressed east across Southern Arkansas and North Louisiana. Trees were downed throughout the path of these storms in East Texas, before moving into Western Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 7, 10:57 AM CST, 43 minutes earlier.

Area forecast discussion, Jun 7, 10:57 AM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1157 AM CDT Mon Jun 7 2021

.AVIATION...

Difficult flying conditions will only become more difficult as we
move into the afternoon hours and especially the evening hours
with multiple rounds of convection likely. Begin with prevailing
VCTS across most terminal locations with prevailing TSRA at the
TYR/GGG terminals. Tried to time the current convection just west
of our western most terminal sites eastward through the day into
the evening. Do believe we will lose much of the storm coverage by
late this evening near and south of the I-20 terminal locations
but TSRA could continue through much of the night into the morning
hours at the TXK and ELD terminals.

Did prevail IFR ceilings across most locations near our just prior
to sunrise with MVFR ceilings returning by mid morning on Tuesday.
Winds will be mostly S to SE near 10kts but much stronger and
gusts near thunderstorms through the TAF period.

13

&&

.PREV DISCUSSION... /issued 1031 AM CDT Mon Jun 7 2021/

UPDATE...
Mesoscale convective complex beginning to push southeast across
central Texas and should be entering the ArkLaTex within the next
couple of hours. For this forecast update, went ahead and
increased rain chances across deep east Texas and north Louisiana
to align with current radar trends. Although temperatures are
within the ballpark of forecast highs across portions of east
Texas and northwest Louisiana, held off on raising them due to
upcoming cloud-cover and precipitation.

/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  73  89  74 /  80  50  40  10
MLU  87  74  89  74 /  80  40  50  20
DEQ  81  69  84  71 /  90  60  70  30
TXK  83  71  86  73 /  80  50  60  20
ELD  84  69  87  71 /  80  50  60  30
TYR  87  74  90  75 /  80  50  30  10
GGG  86  73  88  74 /  80  50  40  10
LFK  89  74  92  75 /  70  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday morning for ARZ050-051-059>061-
     070>073.

LA...Flash Flood Watch through Tuesday morning for LAZ001>004.

OK...Flash Flood Watch through Tuesday morning for OKZ077.

TX...Flash Flood Watch through Tuesday morning for TXZ096-097-108>112-
     124>126-136>138-149>151.

&&

13/05
Hazardous weather outlook, Jun 7, 4:39 AM CST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
539 AM CDT Mon Jun 7 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
539 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be possible across the entire
region today, with localized heavy rain possible. This could lead
to isolated flash flooding in low lying and poor drainage areas,
and in locations that have seen significant rainfall in the past
week. In addition to the heavy rain, strong gusty winds will be
possible with any organized cluster of storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Widespread shower and thunderstorms will continue on Tuesday,
which may lead to additional localized flash flooding concerns.
Can't rule out strong gusty winds, especially if storms are able
to organized into clusters. Much drier conditions are expected for
the remainder of the week as upper ridging builds into the region.
Widespread rain chances are possible by next weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

20

In the hours before

Special weather statement, Jun 7, 10:51 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1151 AM CDT Mon Jun 7 2021

TXZ124-125-136-137-149-150-152-071745-
Upshur TX-Gregg TX-Cherokee TX-Smith TX-Nacogdoches TX-Wood TX-
Rusk TX-
1151 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...WESTERN RUSK...
NORTHWESTERN NACOGDOCHES...SOUTHERN WOOD...SOUTHWESTERN UPSHUR...
SOUTHWESTERN GREGG AND CHEROKEE COUNTIES UNTIL 1245 PM CDT...

At 1151 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Canton to 14 miles southeast of Fairfield Lake
State Park. Movement was east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Tyler, Jacksonville, Kilgore, Whitehouse, Gladewater, Rusk, Gilmer,
Mineola, Lindale, Overton, Bullard, Troup, Big Sandy, Hawkins, Alto,
New London, Berryville, Arp, Clarksville City and East Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3266 9559 3273 9488 3153 9487 3153 9511
      3159 9517 3159 9527 3168 9529 3174 9533
      3176 9540 3182 9540 3185 9544 3193 9542
      3199 9545 3205 9542 3215 9548 3218 9546
      3223 9549 3230 9545 3236 9545 3248 9559
TIME...MOT...LOC 1651Z 267DEG 41KT 3255 9588 3165 9587

05

The radar

The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 17:41 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wood

When
June 7, 11:40 AM CST
Where
Wood County, 1.42 mi SSE of Fauke
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.612, -95.257

Several trees were blown down at the Lake Hawkins RV Park, with one tree falling on and destroying an RV.

Thunderstorm Wind, Cherokee

When
June 7, 11:58 AM CST
Where
Cherokee County, 1.09 mi NNE of Jacksonville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.965, -95.264

Several trees were blown down in Jacksonville.

Thunderstorm Wind, Rusk

When
June 7, 12:16 PM CST
Where
Rusk County, 2.92 mi SE of Oak Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.237, -94.669

A pine tree was blown down in the 8500 block of Highway 43 northeast of Henderson.

Thunderstorm Wind, Rusk

When
June 7, 12:29 PM CST
Where
Rusk County, 2.96 mi NNE of Reklaw
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.866, -94.972

A tree was blown down on CR 4255.

Thunderstorm Wind, Rusk

When
June 7, 12:30 PM CST
Where
Rusk County, 0.96 mi SE of Henderson
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.140, -94.788

A tree was blown down across Highway 259 just south of Henderson.

Thunderstorm Wind, Rusk

When
June 7, 12:30 PM CST
Where
Rusk County, 3.49 mi W of Minden
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.019, -94.760

A tree was blown down on CR 490 near Laneville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953795, 953796, 953800, 953797, 953798, 953799.